Mississippi, 2002Tornado in Mississippi, December 19, 2002
December 19, 2002 · NWS MOB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Dec 19, 10:18 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Dec 19, 10:18 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
941 AM CST THU DEC 19 2002
ZONE PACKAGE UPDATED TO INCLUDE TORNADO WATCH 793. WATCH INCLUDES
GENERALLY ALL OF MS AND WRN PART OF AL CWA WEST OF I-65...BUT NOT
INCLUDING CONECUH...BUTLER NOR ESCAMBIA COUNTY AL. RAOB ANALYSIS
BEAR OUT CURRENT THINKING WHICH MOVES THE SVR WX UP TO THIS AFTN.
WORDED ZONES ACCORDINGLY. 850 SHOWS A POTENT LL JET STREAK OVER THE
SW SWA COMING OUT OF THE SOUTHWEST...AND WITH SFC WIND OUT OF THE
SOUTHEAST...HELICITY VALUES OF 400 TO 500 IN THE 12Z SOUNDINGS AND
500 TO 700 IN THE MESOETA RUN ARE SHOWN.
WATER VAPOR LOOP HAS DRY SLOT OVER NE TX SO WILL NOT SEE MUCH CHANGE
TO FCST FOR CLRG OVERNIGHT AND FRI.
MOB...
AL...SMALL CRAFT ADVISORY OUT TO 60 NM INCLUDING MOBILE BAY.
FL...SMALL CRAFT ADVISORY OUT TO 60 NM: RED FLAG WARNING
FLZ001>006-008.
MS...NONE.
77Hazardous weather outlook, Dec 19, 11:10 AM CST, 35 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-192100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1025 AM CST THU DEC 19 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE.
.TODAY INTO TONIGHT...
...MODERATE RISK OF SEVERE WEATHER FOR SOUTHEAST MISSISSIPPI AND
EXTREME SOUTHWEST ALABAMA...
SHOWERS AND THUNDERSTORMS BECOMING NUMEROUS ACROSS MUCH OF THE
REGION. ACTIVITY WILL INCREASE THIS AFTERNOON AS A COLD FRONT
APPROACHES. LIFTED INDEX INDICATES STABILITY WAS MODERATE AS OF THIS
MORNING...BUT THE VERTICAL WIND PROFILE AND CONVECTIVE ENERGY
AVAILABILITY INDICATES SEVERE THUNDERSTORM DEVELOPMENT IS LIKELY
THIS AFTERNOON AND THIS EVENING WITH DYNAMIC FORCING. TORNADOES ARE
ALSO POSSIBLE IN THIS SITUATION AS WELL AS LOCALLY HEAVY RAINFALL.
THE PRECIPITATION WILL END OVERNIGHT AS THE COLD FRONT MOVES THROUGH
THE AREA. THE THREAT OF SEVERE WEATHER CONTINUES TO BE THE GREATEST
OVER SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THIS AFTERNOON AND
OVER THE REMAINDER OF THE AREA DURING THE EVENING HOURS.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS
AND HAM RADIO OPERATORS WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING.
.FRIDAY THROUGH CHRISTMAS DAY...
DRY AND SOMEWHAT COOLER CONDITIONS WILL PREVAIL FRIDAY AND
SATURDAY...BUT ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA
SATURDAY NIGHT INTO SUNDAY ACCOMPANIED BY SCATTERED SHOWERS. DRY
AND COOLER CONDITIONS WILL RETURN TO THE REGION FOR SUNDAY AND
MONDAY IN THE WAKE OF THIS NEXT FRONT. YET ANOTHER WEAK COLD FRONT
WILL MOVE THROUGH THROUGH THE REGION ON TUESDAY WITH DRY CONDITIONS
RETURNING FOR CHRISTMAS DAY. SEVERE THUNDERSTORM DEVELOPMENT IS NOT
ANTICIPATED THROUGH CHRISTMAS DAY.
Tornado, Greene
- When
- December 19, 11:45 AM CST to 11:46 AM CST
- Where
- Greene County, Rounsaville
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Property damage
- $8,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.167, -88.467
A weak tornado briefly touched down near Rounsaville. Several trees were blown down.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Mississippi, December 19 to 24, 2002$1.1 million · F2 · 11 events
- Heavy Snow and High Wind in California, December 19 to 20, 20021 death · 69 kt wind · 5 events
- Storm Surge and Flooding in California, December 19 to 20, 2002$500,000 · 8 events
- High Wind in Washington, December 19, 2002$380,000 · 56 kt wind · 1 event
- Flash Flooding and Flood in Mississippi, December 19, 2002$36,000 · 5 events
- Flash Flooding and Flooding in Tennessee, December 19, 2002$27,000 · 9 events
- Flash Flooding and Flooding in Kentucky, December 19 to 20, 2002$20,000 · 12 events
- Damaging Wind in Louisiana, December 19, 20021 injured · $20,000 · 1 event
- Damaging Wind in Alabama, December 19, 2002$20,000 · 50 kt wind · 1 event
- Winter Storm in California, December 19 to 21, 200211 events
- Flash Flooding and Flooding in Tennessee, December 19, 20027 events
- Heavy Rain in North Carolina, December 19 to 20, 20027 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326729.